MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2516H
Medical Device Problem Codes Self-Activation or Keying (1557); Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during thoracoscopic left pulmonary bullae resection, thoracoscopic pleural repair, and thoracoscopic pleurodesis under general anesthesia with tracheal intubation, after the electrosurgical generator was connected to the host, the "electrocut" key continued to work and the head of the electrosurgical generator turned black, and the work could not be canceled until the electrosurgical pencil was separated from the host.Replacing the electrosurgical generator machine could not solve the problem, and it could be used normally after replacing the electrosurgical instrument.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during thoracoscopic left pulmonary bullae resection, thoracoscopic pleural repair, and thoracoscopic pleurodesis under general anesthesia with tracheal intubation, after the electrosurgical generator was connected to the host, the "electrocut" key continued to work and the head of the electrosurgical generator turned black, and the work could not be canceled until the electrosurgical pencil was separated from the host.The self-activation happened without pressing/pushing of activation button.Replacing the electrosurgical generator machine could not solve the problem, and it could be used normally after replacing the electrosurgical instrument.
 
Additional Manufacturer Narrative

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21873743
Report Number1717344-2025-00565
Device Sequence Number7719652
Product Code GEI
UDI-Device Identifier10884524000053
UDI-Public10884524000053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2516H
Device Catalogue NumberE2516H
Device Lot Number220170253R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/30/2025
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale